Alert archive / New Mexico / Blowing Dust Advisories in 2012

Blowing Dust Advisory 2, NWS Midland/Odessa, TX

February 23, 2012Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this blowing dust advisory at Feb 23, 2012, 10:54 AM MST for Eddy County, Lea County, New Mexico. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2012, 10:54 AM MST (17:54 UTC)
Expired
Feb 23, 2012, 4:56 PM MST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 5.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4642 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WWUS74 KMAF 231754
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1154 AM CST THU FEB 23 2012

...VERY STRONG WINDS EXPECTED IN THE GUADALUPE AND DAVIS
MOUNTAINS...AND ACROSS THE SOUTHEAST NEW MEXICO PLAINS TODAY...

...HIGH WINDS EXPECTED ACROSS ALL BUT THE BIG BEND AND LOWER
TRANS PECOS TODAY...

.VERY STRONG WINDS WILL CONTINUE TO IMPACT THE GUADALUPE MOUNTAINS
THROUGH AT LEAST LATE THIS AFTERNOON.  THESE STRONGER WINDS WILL
ALSO AFFECT THE DAVIS MOUNTAINS...IN ADDITION TO THE SOUTHEAST NEW
MEXICO PLAINS.  WIND SPEEDS WILL NOT BE QUITE AS STRONG ACROSS THE
REST OF WEST TEXAS...BUT STRONG ENOUGH FOR A WIND ADVISORY AND
AREAS OF BLOWING DUST.  

NMZ028-029-033-034-240000-
/O.UPG.KMAF.WI.Y.0004.000000T0000Z-120224T0000Z/
/O.NEW.KMAF.DU.Y.0002.120223T1754Z-120224T0000Z/
/O.EXA.KMAF.HW.W.0013.000000T0000Z-120224T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL
1054 AM MST THU FEB 23 2012

...BLOWING DUST ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* EVENT...HIGH WINDS AFFECTING THE SOUTHEAST NEW MEXICO PLAINS.
          AREAS OF BLOWING DUST. 

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...MOTORISTS MAY EXPERIENCE DIFFICULTY DRIVING DUE TO 
  STRONG WIND GUSTS ACROSS ROADWAYS. 

* WINDS...WEST 40 TO 45 MPH WITH GUSTS AROUND 65 MPH.

* VISIBILITY...LESS THAN ONE HALF MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES TO ONE MILE OR LESS. TRAVELERS ARE URGED TO USE
CAUTION. PEOPLE WITH RESPIRATORY PROBLEMS SHOULD REMAIN INDOORS
UNTIL THE BLOWING DUST SUBSIDES.

&&

$$

NMZ027-TXZ074-258-240000-
/O.CON.KMAF.HW.W.0013.000000T0000Z-120224T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
1154 AM CST THU FEB 23 2012 /1054 AM MST THU FEB 23 2012/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

* EVENT...HIGH WINDS EXPECTED IN THE GUADALUPE MOUNTAINS.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT THROUGH THE GUADALUPE 
  MOUNTAINS...ESPECIALLY FOR MOTORISTS DRIVING HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS...VANS...AND TRAILERS. TURBULENCE 
  NEAR THE MOUNTAINS WILL LIKELY IMPACT LIGHT AIRCRAFT. 

* WINDS...IN THE GUADALUPES...WEST 50 TO 60 MPH WITH GUSTS NEAR 
  80 MPH. IN THE DAVIS MOUNTAINS...WEST 40 TO 50 MPH WITH GUSTS 
  NEAR 70 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ045>048-050>053-057>063-067>070-075-080-240000-
/O.CON.KMAF.WI.Y.0004.000000T0000Z-120224T0000Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER...
ANDREWS...STANTON...BIG SPRING...COLORADO CITY...VAN HORN...
PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
FORT STOCKTON...MARFA
1154 AM CST THU FEB 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...WEST WINDS AFFECTING SOUTHEAST NEW MEXICO AND ALL BUT 
  THE BIG BEND REGION AND LOWER TRANS PECOS IN WEST TEXAS. 

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...MOTORISTS MAY EXPERIENCE DIFFICULTY DRIVING DUE TO 
  STRONG WIND GUSTS ACROSS ROADWAYS. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS 55 TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
107 
WWUS74 KMAF 232029
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 PM CST THU FEB 23 2012

...VERY STRONG WINDS TO CONTINUE IN THE GUADALUPE AND DAVIS
MOUNTAINS...AND ACROSS THE SOUTHEAST NEW MEXICO PLAINS THE
REMAINDER OF TODAY...

...VERY WINDY CONDITIONS TO CONTINUE ACROSS ALL BUT THE BIG BEND
AND LOWER TRANS PECOS THE REMAINDER OF TODAY...

.VERY STRONG WINDS WILL CONTINUE TO IMPACT THE GUADALUPE AND DAVIS
MOUNTAINS AS WELL AS THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO
INTO LATE THIS AFTERNOON. WIND SPEEDS WILL NOT BE AS STRONG ACROSS
THE REST OF WEST TEXAS...BUT STRONG ENOUGH FOR A WIND ADVISORY AND
AREAS OF BLOWING DUST.

NMZ028-029-033-034-240000-
/O.CON.KMAF.HW.W.0013.000000T0000Z-120224T0000Z/
/O.CON.KMAF.DU.Y.0002.000000T0000Z-120224T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL
129 PM MST THU FEB 23 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* EVENT...HIGH WINDS AFFECTING THE SOUTHEAST NEW MEXICO PLAINS. 
  AREAS OF BLOWING DUST. 

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...MOTORISTS MAY EXPERIENCE DIFFICULTY DRIVING DUE TO
  STRONG WIND GUSTS ACROSS ROADWAYS AND LIMITED VISIBILITIES DUE
  TO BLOWING DUST.

* WINDS...WEST 40 TO 45 MPH WITH GUSTS AROUND 65 MPH.

* VISIBILITY...LESS THAN ONE HALF MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES TO ONE MILE OR LESS. TRAVELERS ARE URGED TO USE
CAUTION. PEOPLE WITH RESPIRATORY PROBLEMS SHOULD REMAIN INDOORS
UNTIL THE BLOWING DUST SUBSIDES.

&&

$$

NMZ027-TXZ074-258-240000-
/O.CON.KMAF.HW.W.0013.000000T0000Z-120224T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
229 PM CST THU FEB 23 2012 /129 PM MST THU FEB 23 2012/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

* EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT THROUGH THE GUADALUPE 
  MOUNTAINS...ESPECIALLY FOR MOTORISTS DRIVING HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS...VANS...AND TRAILERS. TURBULENCE 
  NEAR THE MOUNTAINS WILL LIKELY IMPACT LIGHT AIRCRAFT. 

* WINDS...IN THE GUADALUPES...WEST 50 TO 60 MPH WITH GUSTS NEAR 
  80 MPH. IN THE DAVIS MOUNTAINS...WEST 40 TO 50 MPH WITH GUSTS 
  NEAR 70 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ045>048-050>053-057>063-067>070-075-080-240000-
/O.CON.KMAF.WI.Y.0004.000000T0000Z-120224T0000Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER...
ANDREWS...STANTON...BIG SPRING...COLORADO CITY...VAN HORN...
PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
FORT STOCKTON...MARFA
229 PM CST THU FEB 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...WEST WINDS AFFECTING SOUTHEAST NEW MEXICO AND ALL BUT 
  THE BIG BEND REGION AND LOWER TRANS PECOS IN WEST TEXAS. 

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...MOTORISTS MAY EXPERIENCE DIFFICULTY DRIVING DUE TO 
  STRONG WIND GUSTS ACROSS ROADWAYS. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
180 
WWUS74 KMAF 232356
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
556 PM CST THU FEB 23 2012

...VERY STRONG WINDS WILL CONTINUE IN THE GUADALUPE MOUNTAINS FOR
THE NEXT COUPLE OF HOURS. ...

.VERY STRONG WINDS WILL CONTINUE TO IMPACT THE GUADALUPE MOUNTAINS
FOR THE NEXT COUPLE OF HOURS BEFORE A COLD FRONT REACHES THAT
AREA. AFTER THE FRONT MOVES THROUGH THE WIND WILL SHIFT TO THE
NORTHEAST AND DECREASE SIGNIFICANTLY.

NMZ028-029-033-034-240100-
/O.CAN.KMAF.HW.W.0013.000000T0000Z-120224T0000Z/
/O.CAN.KMAF.DU.Y.0002.000000T0000Z-120224T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL
456 PM MST THU FEB 23 2012

...HIGH WIND WARNING IS CANCELLED...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. 

WINDS HAVE DIMINISHED SIGNIFICANTLY.

$$

TXZ074-240100-
/O.CAN.KMAF.HW.W.0013.000000T0000Z-120224T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
556 PM CST THU FEB 23 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE DIMINISHED SIGNIFICANTLY.

$$

TXZ045>048-050>053-057>063-067>070-075-080-240100-
/O.CAN.KMAF.WI.Y.0004.000000T0000Z-120224T0000Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER...
ANDREWS...STANTON...BIG SPRING...COLORADO CITY...VAN HORN...
PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
FORT STOCKTON...MARFA
556 PM CST THU FEB 23 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DIMINISHED SIGNIFICANTLY.

$$

NMZ027-TXZ258-240200-
/O.EXT.KMAF.HW.W.0013.000000T0000Z-120224T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
456 PM MST THU FEB 23 2012

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

* EVENT...HIGH WINDS IN THE GUADALUPE MOUNTAINS.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT THROUGH THE GUADALUPE 
  MOUNTAINS...ESPECIALLY FOR MOTORISTS DRIVING HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS...VANS...AND TRAILERS. TURBULENCE 
  NEAR THE MOUNTAINS WILL LIKELY IMPACT LIGHT AIRCRAFT. 

* WINDS...WEST 50 TO 60 MPH WITH GUSTS NEAR 80 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this blowing dust advisory went out at Feb 23, 10:42 AM MST, 12 minutes earlier.

Area forecast discussion, Feb 23, 10:42 AM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1142 AM CST THU FEB 23 2012

.UPDATE...
UPDATE TO ADD EDDY AND LEA COUNTIES IN NEW MEXICO TO THE HIGH WIND
WARNING.

&&

.DISCUSSION...
WESTERLY WINDS ARE STRONG ENOUGH IN THE GUADALUPE MOUNTAINS FOR THE
DEPARTMENT OF TRANSPORTATION TO CLOSE GUADALUPE PASS.  IN
ADDITION...STRONGER WINDS WERE MIXING DOWN OVER SOUTHEAST NEW MEXICO
RESULTING IN WIND SPEEDS OF 35 TO 45 MPH...GUSTS OVER 60 MPH AND
BLOWING DUST REDUCING VISIBILITIES TO LESS THAN 100 FEET AT TIMES.
CONSIDERING ALL OF THE ABOVE...WILL UPGRADE THE WIND ADVISORY OVER
SOUTHEAST NEW MEXICO TO A HIGH WIND WARNING...AND BLOWING DUST
ADVISORY.  AT THIS TIME...DO NOT THINK THESE STRONGER WINDS WILL
AFFECT LOCATIONS FURTHER EAST...OR SOUTH...SO WILL SEND AN UPDATE
FOR THE ABOVE CHANGES SHORTLY.  67

&&

.PREV DISCUSSION... /ISSUED 1057 AM CST THU FEB 23 2012/

UPDATE...
UPDATE TO EXPAND THE WIND ADVISORY OVER THE MARFA AND STOCKTON
PLATEAUS...THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS.

DISCUSSION...
WESTERLY WINDS HAVE INCREASED TO 30 TO 35 MPH IN SEVERAL LOCATIONS
ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS LATE THIS MORNING.
EXPECT THESE WINDS TO PERSIST THROUGH MID AFTERNOON WHEN THE
STRONGER WINDS THROUGH THE ATMOSPHERIC COLUMN SHIFT EAST OF THE
AREA.  THEREFORE...WILL EXPAND THE WIND ADVISORY TO INCLUDE THE
MARFA PLATEAU...STOCKTON PLATEAU...AND POINTS TO THE NORTH.  WILL
RUN THE ADVISORY TO 24/00Z...ALTHOUGH WIND SPEEDS MAY DECREASE IN
SOME OF THESE AREAS PRIOR TO THEN.  HAVE ALSO INCREASED THE WINDS IN
THE GUADALUPE AND DAVIS MOUNTAINS WHERE GUSTS OVER 75 MPH HAVE
OCCURRED IN THE GUADALUPES...AND NEAR 70 MPH IN THE DAVIS
MOUNTAINS.  THE REST OF THE FORECAST IS IN GOOD SHAPE AND MADE ONLY
MINOR CHANGES TO THE DEWPOINT GRIDS.  THE UPDATE WILL FOLLOW
SHORTLY.

AVIATION...
GUSTY WESTERLY WINDS WILL PERSIST ACROSS SOUTHEAST NEW MEXICO AND
WEST TEXAS THIS AFTERNOON.  SUSTAINED SPEEDS WILL ROUTINELY ECLIPSE
25KT WITH GUSTS OF 45 TO 50KT POSSIBLE.  JUST AS WINDS DECREASE LATE
THIS AFTERNOON/EARLY EVENING...A STRONG COLD FRONT WILL VEER WINDS
TO THE NORTH AND NORTHEAST WITH SUSTAINED WINDS OF 20 TO 25KT
EXPECTED BEHIND THE FRONTAL BOUNDARY FROM ROUGHLY 24/01Z TO 24/04Z
SOUTH.  GUSTS AROUND 35KT WILL BE POSSIBLE TOO.  WINDS SHOULD SETTLE
TO 10 TO 15KT FROM NORTH TO SOUTH LATE TONIGHT.  BLOWING DUST COULD
BRIEFLY DROP VISIBILITIES TO MVFR BEHIND THE FRONT.  VFR CONDITIONS
WILL PREVAIL THROUGHOUT THE REST OF THE TAF PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              83  37  56  33  /   0   0   0   0
CARLSBAD NM                83  38  56  28  /   0   0   0   0
DRYDEN TX                  90  47  62  38  /   0   0  10  10
FORT STOCKTON TX           83  39  55  41  /   0   0   0   0
GUADALUPE PASS TX          70  38  51  32  /   0   0   0   0
HOBBS NM                   78  34  55  30  /   0   0   0   0
MARFA TX                   73  35  52  22  /   0  10   0   0
MIDLAND INTL AIRPORT TX    84  34  55  31  /   0   0   0   0
ODESSA TX                  83  38  54  33  /   0   0   0   0
WINK TX                    85  37  58  30  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
     FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

     BLOWING DUST ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE
     FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
     FOLLOWING ZONES... ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
     TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...
     GAINES...GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...REEVES
     COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
     FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS.

&&

67/10
Hazardous weather outlook, Feb 23, 10:13 AM MST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1113 AM CST THU FEB 23 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241715-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1113 AM CST THU FEB 23 2012 /1013 AM MST THU FEB 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WEST WINDS OF 40 TO 60 MPH WITH GUSTS OF 70 TO 80 MPH WILL
CONTINUE ACROSS THE GUADALUPE...DAVIS AND APACHE MOUNTAINS TODAY.
A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST OR 5 PM MST
TODAY.

VERY WINDY CONDITIONS CAN ALSO BE EXPECTED ACROSS ALL BUT THE BIG
BEND AND LOWER TRANS PECOS REGIONS TODAY.  A WIND ADVISORY IS IN
EFFECT UNTIL 6 PM CST OR 5 PM MST FOR WEST WINDS OF 25 TO 35 MPH
WITH GUSTS OF 55 TO 60 MPH.

CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL ACROSS ALL OF
SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH THE AFTERNOON. HIGH
TEMPERATURES WILL WARM TO NEARLY 15 DEGREES ABOVE NORMAL WHICH
WILL DROP RELATIVE HUMIDITY VALUES TO THE SINGLE DIGITS AND TEENS.
SINCE FIRE DANGER WILL BE HIGH TO VERY HIGH AREAWIDE...A RED FLAG
WARNING IS IN EFFECT FOR ALL OF SOUTHEAST NEW MEXICO AND WEST
TEXAS UNTIL 6 PM CST.  RESIDENTS ARE URGED TO AVOID THE USE OF
OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Feb 23, 10:20 AM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1120 AM CST THU FEB 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     NON-TSTM WND GST PINE SPRINGS            31.89N 104.81W
02/23/2012  M78.00 MPH       CULBERSON          TX   PUBLIC

            TX DOT CLOSED GUADALUPE PASS DUE TO HIGH WINDS.

&&

K.H

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 5:29 PM MSTHigh Wind WarningMAFEddy, Lea26 hr
Feb 23, 1:31 AM MSTWind AdvisoryMAFEddy, Lea15 hr

Nearby

Blowing Dust Advisories in New Mexico, 2012Every blowing dust advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.